Alert archive / California / Small Craft Advisories in 2024

Small Craft Advisory 52, NWS Eureka, CA

April 29, 2024

NWS Eureka, CA issued this small craft advisory at Apr 29, 2024, 2:13 AM PDT. It took effect at Apr 29, 2024, 3:00 PM PDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2024, 2:13 AM PDT (09:13 UTC)
In effect from
Apr 29, 2024, 3:00 PM PDT
Expired
May 1, 2024, 2:53 PM PDT
In force
48 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

237 
WHUS76 KEKA 290913
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
213 AM PDT Mon Apr 29 2024

PZZ455-475-291715-
/O.NEW.KEKA.SC.Y.0052.240429T2200Z-240502T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
213 AM PDT Mon Apr 29 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
10 follow-up statements
019 
WHUS76 KEKA 291558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
858 AM PDT Mon Apr 29 2024

PZZ455-475-300000-
/O.CON.KEKA.SC.Y.0052.240429T2200Z-240502T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
858 AM PDT Mon Apr 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
069 
WHUS76 KEKA 292124
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
224 PM PDT Mon Apr 29 2024

PZZ450-470-300530-
/O.EXB.KEKA.SC.Y.0052.240501T0400Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
224 PM PDT Mon Apr 29 2024

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM TUESDAY TO 3 AM PDT
THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Tuesday to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ455-475-300530-
/O.CON.KEKA.SC.Y.0052.240429T2200Z-240502T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
224 PM PDT Mon Apr 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  7 to 11 feet expected.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
900 
WHUS76 KEKA 300338
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
838 PM PDT Mon Apr 29 2024

PZZ455-475-301145-
/O.EXT.KEKA.SC.Y.0052.000000T0000Z-240430T2200Z/
/O.NEW.KEKA.GL.A.0016.240430T2200Z-240501T1000Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
838 PM PDT Mon Apr 29 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE
TUESDAY NIGHT...

* WHAT...For the Small Craft Advisory, northwest winds 15 to 25 
  kt with gusts up to 30 kt and seas 7 to 9 feet. For the Gale 
  Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 11 feet possible.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Small Craft Advisory, until 3 PM PDT Tuesday. 
  For the Gale Watch, from Tuesday afternoon through late 
  Tuesday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and seas.

&&

$$

PZZ450-470-301145-
/O.CON.KEKA.SC.Y.0052.240501T0400Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
838 PM PDT Mon Apr 29 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM TUESDAY TO
3 AM PDT THURSDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 9 PM Tuesday to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
321 
WHUS76 KEKA 301001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
301 AM PDT Tue Apr 30 2024

PZZ455-475-301815-
/O.EXT.KEKA.SC.Y.0052.000000T0000Z-240430T2000Z/
/O.UPG.KEKA.GL.A.0016.240430T2200Z-240501T1000Z/
/O.NEW.KEKA.GL.W.0028.240430T2000Z-240502T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
301 AM PDT Tue Apr 30 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 11 feet expected. For the 
  Small Craft Advisory, north winds 20 to 25 kt with gusts up to 
  35 kt and seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 8 PM 
  PDT Wednesday. For the Small Craft Advisory, until 1 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-301815-
/O.EXT.KEKA.SC.Y.0052.240430T2000Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
301 AM PDT Tue Apr 30 2024

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 1 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
467 
WHUS76 KEKA 301545
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
845 AM PDT Tue Apr 30 2024

PZZ455-475-302345-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-240430T2000Z/
/O.CON.KEKA.GL.W.0028.240430T2000Z-240502T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
845 AM PDT Tue Apr 30 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM PDT WEDNESDAY...

* WHAT...For the Gale Warning, northwest winds 20 to 30 kt with 
  gusts up to 40 kt and seas 8 to 11 feet expected. For the 
  Small Craft Advisory, northwest winds 20 to 25 kt with gusts 
  up to 35 kt and seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 8 PM 
  PDT Wednesday. For the Small Craft Advisory, until 1 PM PDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-302345-
/O.CON.KEKA.SC.Y.0052.240430T2000Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
845 AM PDT Tue Apr 30 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 1 PM this afternoon to 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
824 
WHUS76 KEKA 302155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
255 PM PDT Tue Apr 30 2024

PZZ455-475-010600-
/O.CON.KEKA.GL.W.0028.000000T0000Z-240502T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
255 PM PDT Tue Apr 30 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 PM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-010600-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
255 PM PDT Tue Apr 30 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
500 
WHUS76 KEKA 010335
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
835 PM PDT Tue Apr 30 2024

PZZ455-475-011145-
/O.CON.KEKA.GL.W.0028.000000T0000Z-240502T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
835 PM PDT Tue Apr 30 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY...

* WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 PM PDT Wednesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-011145-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
835 PM PDT Tue Apr 30 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 30 kt and seas 
  7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
909 
WHUS76 KEKA 010924
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
224 AM PDT Wed May 1 2024

PZZ455-475-011730-
/O.CON.KEKA.GL.W.0028.000000T0000Z-240502T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
224 AM PDT Wed May 1 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...North winds 20 to 30 kt with gusts up to 35 kt and seas 
  8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-011730-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
224 AM PDT Wed May 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 7 to 10 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
062 
WHUS76 KEKA 011511
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
811 AM PDT Wed May 1 2024

PZZ455-475-012315-
/O.CON.KEKA.GL.W.0028.000000T0000Z-240502T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
811 AM PDT Wed May 1 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 kt with gusts up to 35 kt and 
  seas 8 to 11 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

PZZ450-470-012315-
/O.CON.KEKA.SC.Y.0052.000000T0000Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
811 AM PDT Wed May 1 2024

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 3 AM PDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
580 
WHUS76 KEKA 012153
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
253 PM PDT Wed May 1 2024

PZZ450-470-012300-
/O.CAN.KEKA.SC.Y.0052.000000T0000Z-240502T1000Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
253 PM PDT Wed May 1 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

$$

PZZ455-475-020300-
/O.CON.KEKA.GL.W.0028.000000T0000Z-240502T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
253 PM PDT Wed May 1 2024

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 kt with gusts up to 35 kt and 
  seas 7 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape 
  Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 PM PDT this evening.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 3:17 PM PDT, 10 hours 56 minutes earlier.

Area forecast discussion, Apr 28, 3:17 PM PDT, 10 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
317 PM PDT Sun Apr 28 2024

.SYNOPSIS...High pressure continues to build offshore as a cold
upper trough digs into the PNW. Very light precipitation in Del
Norte, coastal stratus and below normal temperatures expected
through mid week. Offshore flow and high pressure will promote
warming and drying in the interior late week.

&&

.DISCUSSION...Light stratiform drizzle has dissipated across the north
coast this afternoon following a weak cold frontal boundary.
Scattered cloud cover and broken sunshine should enhance coastal
temps slightly, although breezy NW winds will ensure highs remain in
the upper 50s. Low level moisture trapped beneath encroaching high
pressure subsidence will return low stratus to coastal Del Norte and
Humboldt counties this evening into Monday morning.

Meanwhile, conditions across the interior will be much drier beneath
mostly clear skies. After valley high temperatures in the mid to
upper 60s today, a frost advisory will go into effect beginning at 3
AM Monday morning as radiational cooling and relatively weak N winds
send temperatures plummeting into the upper 20's and low 30's. HREF
indicates a 50 to 75 % probability of <35 degrees early Monday
morning in lower elevations of northeastern Mendocino and Trinity
counties.

Synoptic scale zonal flow will soon be interrupted by a cold upper
low descending into the PNW Monday morning, bringing another few
rounds of light rainfall to northern Humboldt and Del Norte counties
Monday and Tuesday. Once again, limited QPF will prevent significant
accumulations - additional rainfall is unlikely to exceed 0.05
inches on the far northern Del Norte coast. Otherwise, coastal areas
will see a similar pattern each morning of low ceilings that
scatter out with daytime heating. Cool NW flow will continue to
dampen temperatures along the coast and in the interior, with
valley temperatures only likely to reach the low 60's on Monday
and Tuesday. NBM continues to highlight Tuesday and Wednesday
morning with anomalously cold morning temperatures. A freeze watch
has been issued for Tuesday morning for Trinity County with
50-75% NBM probabilities of <32 degrees.

Strong mid to upper-level winds will remain decoupled from the
surface layer below 5,000 ft - as a result, HREF is beginning to
align with NBM to indicate that 25-30 mph winds will stay confined
the coastal headlands of Cape Mendocino and exposed ridges in
southern Humboldt, Mendocino and Lake counties late Tuesday.

As the high pressure ridge continues to build into the PNW, cloud
cover is expected to dissipate more reliably along the coast as
temperatures increase across the CWA. Late Tuesday into Wednesday,
gusty northerly winds are expected as the pressure gradient tightens
considerably along the coast. Clearing skies and increasing offshore
flow early Wednesday will promote widespread warming and drying
across the region, especially in the interior. RH values currently
forecast to drop to 30% in interior Mendocino, Trinity and Lake
Counties. Models are still without consensus on high valley
temperatures Thursday and Friday - right now NBM only has >50%
probabilities in southern Mendocino and Lake counties. Regardless,
an overall warming trend is expected with highs in the 70's.

&&

.AVIATION...Ensembles indicate that stratus and the chance of MVFR
visibility (50-70%) or lower returns along the coast by the 03Z-05Z
time frame along the coast. By 12Z Monday, HREF ensemble mean
indicates light shower potential increases for the coast, especially
for KCEC and lasts through 18-21Z, then quickly decreasing stratus
for the rest of the afternoon. Ensembles still indicate the diurnal
gustiness for KUKI through early evening, and again the afternoon
Monday.

&&

.MARINE...A couple of persistent northwest swells for the next
several days gives us a combined wave height of 6-7 feet today, and
near 8 feet Monday, peaking at 10-11 feet by Wednesday. Wind speeds
gradually get stronger by mid-week as well. Models are still showing
potential for marginal small craft advisory potential for Monday,
but will hold off for now as the current forecast is slightly
overforecasting the steepness of waves. By mid-week, signals for
small craft potential grow stronger, especially in southern waters.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory from 3 AM to 9 AM PDT Monday for CAZ107-108-
     110-111.

     Freeze Watch from late Monday night through Tuesday morning
     for CAZ107-108.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:13 PM PDTFreeze WarningEKADel Norte, Humboldt, Trinity20 hr

Nearby

Small Craft Advisories in California, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.